Lightning, Santa Rosa
- When
- March 3, 3:28 PM CST
- Where
- Santa Rosa County, 2 mi E of Pace
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 30.600, -87.116
Lightning caused a fire in structure near Highway 90 and Spears Street.
Thunderstorms moved across the Florida panhandle and produced several lightning strikes which caused damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms moved across the Florida panhandle and produced several lightning strikes which caused damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 3, 3:24 PM CST, 4 minutes earlier.
Area Forecast Discussion
National Weather Service Mobile AL
324 PM CST Sun Mar 3 2019
.NEAR TERM /Now Through Monday/...Frontal boundary currently lies
generally along the I-65 corridor Southwestward into Mobile
County. A line of thunderstorms exist along and ahead of this
boundary with lingering showers following in its wake. This
boundary and leading thunderstorms are expected to push
southeastward and out of the area by late afternoon and early
evening time frame. Some storms developing along this line of
thunderstorms have and may become severe capable of producing
damaging straight line winds, dime to quarter size hail, and
possible tornadoes. The severe thunderstorm threat will ends
following passage of the cold front. Dryer and much cooler air
advects in to the area, driven southward by a broad area of
surface high pressure in the Northern Plains region. Post frontal
cloudiness will linger through the night but gradually scatter out
tomorrow as deep layer subsidence develops over the area.
Tonight's lows will be much cooler than what we've experience as of
late. Lows are expected to fall into the mid to upper 30s over SE
Mississippi and northern interior counties of SW Alabama. Otherwise,
minimum temperatures will fall into the low to mid 40s. Afternoon
temperatures Monday will struggle to get out of the 50s with upper
40s possible over Wayne, Choctaw and northern Clarke counties. /08
.SHORT TERM /Monday night Through Wednesday night/...Overnight lows
Monday night are expected to fall into the 30s except low 40s along
the immediate coast. Temperatures fall to near to below freezing
west of the I-65 corridor. Fair skies prevail on Tuesday as deep
layer subsidence dominates vertical motions. Cold air advection
though will keep area temperatures far cooler than climatological
norms for this time of year ranging from upper 40s to low 50s over
more northern interior locations to generally mid 50s closer to the
coast.
Continued cold air advection coupled with efficient radiational
cooling Tuesday night will provide for more widespread freezing
temperatures to develop with only sites along the immediate coast
expected to remain a little above. High temperatures Wednesday climb
into the upper 40s and low 50s. Overnight lows Wednesday are
expected to fall to near to below freezing over inland locations
and mid to upper 30s closer to the coast. /08
.LONG TERM /Thursday Through Sunday/...High pressure centered
from the Mid-South Wednesday moves shifts east to the Western
Atlantic Thursday, resulting in a return flow and a moderation in
temperatures. The chance of showers and perhaps a few storms
increases over the weekend with another frontal passage possible
Sunday. /08
&&
.MARINE...A line of thunderstorms followed by a cold front will
push southeastward across the marine area this afternoon through
evening. Some storm along this line may become strong to severe and
produce hail, damaging straight line winds and a possible tornado
through early this evening. A moderate to strong northerly flow will
follow in the wake of the front creating hazardous conditions for
small craft. Offshore flow continues through mid week, but gradually
diminishes. By late week a light, more east to southeasterly flow is
expected to develop over the marine area. /08
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 39 54 33 53 30 55 35 64 / 20 0 10 0 0 0 0 0
Pensacola 43 57 38 55 34 56 40 62 / 60 10 10 10 0 0 0 0
Destin 45 58 42 56 36 55 42 61 / 80 10 10 10 0 0 0 0
Evergreen 39 53 32 52 27 55 31 64 / 40 0 10 0 0 0 0 0
Waynesboro 34 49 30 50 26 53 30 62 / 20 0 10 0 0 0 0 0
Camden 37 50 30 50 26 53 29 62 / 20 0 10 0 0 0 0 0
Crestview 43 57 37 55 30 56 32 62 / 70 10 10 10 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.
FL...High Rip Current Risk through late tonight for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until noon CST Monday for GMZ650-655-670-
675.
Small Craft Advisory from midnight tonight to noon CST Monday
for GMZ631-632.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous Weather Outlook National Weather Service Mobile AL 250 PM CST Sun Mar 3 2019 ALZ265-266-FLZ202-204-206-042100- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 250 PM CST Sun Mar 3 2019 ...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. Tornado Watch. Scattered to numerous thunderstorms, some strong to severe this afternoon into early evening, bringing the potential for damaging winds, isolated tornadoes and hail up to a quarter size. Heavy rain will also be possible and may lead to nuisance type flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ056>060-261>264-FLZ201-203-205-042100- Conecuh-Butler-Crenshaw-Escambia-Covington-Mobile Inland- Baldwin Inland-Mobile Central-Baldwin Central-Escambia Inland- Santa Rosa Inland-Okaloosa Inland- 250 PM CST Sun Mar 3 2019 ...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. Scattered to numerous thunderstorms, some strong to severe from late this morning into early evening, bringing the potential for damaging winds, isolated tornadoes and hail up to a quarter size. Heavy rain will also be possible and may lead to nuisance type flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ALZ051>055-MSZ067-075-076-078-079-042100- Choctaw-Washington-Clarke-Wilcox-Monroe-Wayne-Perry-Greene-Stone- George- 250 PM CST Sun Mar 3 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. The hazardous weather has moved out of the area and no additional hazards are anticipated through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ630-633>636-042100- Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 250 PM CST Sun Mar 3 2019 ...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. Scattered to numerous thunderstorms, some strong to severe this afternoon into early evening, bringing the potential for damaging winds, isolated tornadoes and hail up to a quarter size. Visibility locally reduced to a mile or less at times with the passage of heavier downpours. Cold front brings wind shift this evening, bringing an end to the severe weather threat but a moderate to strong offshore flow and building waves sets up in its wake. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. GMZ650-655-042100- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 250 PM CST Sun Mar 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... ...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. Small Craft Advisory. Scattered to numerous thunderstorms, some strong to severe late this afternoon into early evening, bringing the potential for damaging winds, isolated tornadoes and hail up to a quarter size. Visibility locally reduced to a mile or less at times with the passage of heavier downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ670-675-042100- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 250 PM CST Sun Mar 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. Scattered to numerous thunderstorms, some strong to possibly severe late this afternoon into early evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. GMZ631-632-042100- Southern Mobile Bay-Mississippi Sound- 250 PM CST Sun Mar 3 2019 ...TORNADO WATCH 7 IN EFFECT UNTIL 6 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST MONDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Tornado Watch. Small Craft Advisory. Scattered to numerous thunderstorms, some strong to severe this afternoon into early evening, bringing the potential for damaging winds, isolated tornadoes and hail up to a quarter size. Visibility locally reduced to a mile or less at times with the passage of heavier downpours. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 PM HAIL 5 W CHATOM 31.48N 88.34W
03/03/2019 E0.88 INCH WASHINGTON AL PUBLIC
PUBLIC REPORT OF DIME AND NICKEL SIZE HAIL
ABOUT 5 MILES WEST OF CHATOM ON HWY 56.
VIDEO VIA SOCIAL MEDIA.
&&
DVBSpecial Weather Statement
National Weather Service Mobile AL
230 PM CST SUN MAR 3 2019
ALZ261>264-MSZ079-032130-
Baldwin Central AL-Baldwin Inland AL-Mobile Inland AL-
Mobile Central AL-George MS-
230 PM CST SUN MAR 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL MOBILE...WEST CENTRAL BALDWIN AND SOUTHEASTERN
GEORGE COUNTIES UNTIL 330 PM CST...
At 229 PM CST, the strong thunderstorms were located along a line
extending from I65 And AL 225 to 5 miles northwest of Wade, and
moving east at 45 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Bay Minette,
Chickasaw, Satsuma, Creola, Chunchula, Axis, Semmes, Tanner Williams,
I65 And I165, Mobile Regional Airport, Wilmer, I65 And AL 225 and I65
And AL 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and southeastern Mississippi.
LAT...LON 3075 8804 3067 8804 3068 8841 3074 8841
3074 8868 3105 8807 3096 8788 3091 8764
3071 8794 3075 8792 3075 8794 3074 8794
3068 8799 3070 8803
TIME...MOT...LOC 2029Z 268DEG 41KT 3097 8784 3071 8861Special Weather Statement
National Weather Service Mobile AL
250 PM CST SUN MAR 3 2019
FLZ201-203-205-032130-
Escambia Inland FL-Okaloosa Inland FL-Santa Rosa Inland FL-
250 PM CST SUN MAR 3 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA...NORTHERN SANTA ROSA AND NORTHEASTERN ESCAMBIA
COUNTIES UNTIL 330 PM CST...
At 250 PM CST, the strong thunderstorm was located 8 miles south of
Jay, or 13 miles southeast of Century, moving northeast at 40 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Baker.
A Tornado Watch remains in effect until 600 PM CST for south central
Alabama...and northwestern Florida.
LAT...LON 3075 8669 3069 8700 3072 8728 3082 8735
3100 8703 3099 8656
TIME...MOT...LOC 2050Z 245DEG 37KT 3083 8711PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
302 PM CST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM TORNADO 5 SSE TOPTON 31.22N 88.13W
03/03/2019 WASHINGTON AL EMERGENCY MNGR
SIGNIFICANT DAMAGE TO A CHURCH AND ONE
MOBILE HOME REPORTED AS WELL AS SEVERAL
TREES DOWN ALONG FAIRFORD RD IN SIMS CHAPEL,
AL. TIME ESTIMATED BY RADAR.
&&
DRJSpecial Weather Statement
National Weather Service Mobile AL
304 PM CST SUN MAR 3 2019
ALZ262>265-FLZ201-032200-
Mobile Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Mobile Central AL-Escambia Inland FL-
304 PM CST SUN MAR 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN MOBILE...CENTRAL BALDWIN AND NORTHWESTERN
ESCAMBIA COUNTIES UNTIL 400 PM CST...
At 304 PM CST, the strong thunderstorms were located along a line
extending from 10 miles east of Bay Minette to 4 miles east of
Downtown Mobile to 6 miles east of Big Point, and moving southeast at
30 mph.
Half inch hail and winds gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Daphne, Tillmans Corner, Fairhope,
Theodore, Spanish Fort, Grand Bay, Robertsdale, Bayou La Batre,
Loxley, Stapleton, Summerdale, Silverhill, Coden, Mobile Regional
Airport, I10 And I65 and Alabama Port.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 600 PM CST for southwestern
Alabama...and northwestern Florida.
LAT...LON 3033 8819 3036 8819 3040 8834 3039 8840
3069 8841 3071 8804 3067 8803 3070 8803
3071 8801 3090 8762 3085 8734 3060 8747
3044 8780 3047 8780 3041 8787 3042 8790
3049 8791 3049 8793 3044 8810 3035 8812
TIME...MOT...LOC 2104Z 311DEG 26KT 3087 8759 3067 8799 3061 8838PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
317 PM CST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 6 NNW HONORAVILLE 31.92N 86.46W
03/03/2019 BUTLER AL EMERGENCY MNGR
DAMAGE REPORTED TO HOMES AND MULTIPLE TREES
DOWN NEAR STEINER STORE ROAD AND SPRING
CREEK RD NORTHEAST OF GREENVILLE, AL.
POSSIBLE TORNADO. TIME ESTIMATED BY RADAR.
&&
DRJThe Mobile radar (KMOB), 108 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
3 lightning, 1 thunderstorm wind. Local standard time, as filed.
Lightning caused a fire in structure near Highway 90 and Spears Street.
Lightning struck a transformer taking down power lines and causing a small grass fire along Highway 90.
Lightning struck a home causing damage to wiring and electrical outlets.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, March 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 813712, 813714, 813718, 813715.